News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Miscellaneous Cardiology Topics

Question: right side chest pain


 kissmywhat1116 - Tue Jan 06, 2004 12:47 pm

I am 28 female. I have a hital hernia and gatritious. I had my gallbladder taken out about a year ago. Over the last year i have been getting pains in the right side of my chest off and on. Recently it has been an everyday thing. sharp pain that goes through to my back and there is pressure coming from both my chest and back. It almost feels like i am having a gallbladder attack but worse. I have had chest xrays done recently, ct scan and blood drawn for cbc. nothing came of these. It occurs any time of the day. I take Tylenol to dull the pain, but doesnt take it away, just makes it almost tolerable. i have been using a heating pad which helps a little as well. My dr doesnt know whats wrong with me. I am at a loss. I do take protonix for my stomach and that has reduced the pain very little. I don't know if it has anything to do with my stomach. Could you help me? maybe lead me into the right direction of what this possibly could be.

Thanks,
Tammy L
 Dr. Yasser Mokhtar - Wed Jan 28, 2004 6:17 pm

User avatar Dear Tammy,

Thank you very much for using our website.

i don't think that this pain could be of heart origin because of its location and characteristics.

The pain that you are having might very well be related to the hiatal hernia that you have. The best thing to do is to have a barium x-ray on your stomach to see if you ahve reflux and if yes how severe. You can also discuss with your doctor about being referred to a gasteroenterologist to have something called a ph measurement of the lower end of the esophagus done to see how low does the ph of your esophagus go if you have severe reflux and whether treatment makes any difference (since you are already on protonix.

Another possibility is that the reason your gall bladder was removed originally was this pain and since many people have gall stones (the reason for removal of most of gall bladders), the symptoms are attributed to the gall stones and the gall bladder is removed and after the gall bladder is removed, symptoms persist. A condition sometimes referred to as post-cholecystectomy syndrome.

There are quite a few organs in the right side of the body. i am not sure whether the pain is high in the chest or rather towards your abdomen. If it rather towards your abdomen then there are lots of possibilities for the pain, starting from the skin on the outside till the internal organs including lung, liver, kidney and colon.

Another possibility is that you might be having the pre-rash phase of shingles. Against that though is the fact that the pain is usually continuous and localized to a specific area of the skin supplied by one nerve from the back to the front of the chest.

Once more, thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 AngDreA21 - Wed Jun 01, 2005 1:57 am

I am a 20 year old female and at the beginning of October I had my gaul bladder removed. I have been having stomach problems and really bad acid reflects since my gaul bladder as been removed. I do smoke but yet I exercise to stay in shape. I am a thin girl and healthy for the most part. For a month now I have been getting pains on my right side of my chest. Its around the breast area but its not my breast that hurts. The past week the pain has gotten to a point that walking hurts where I want to fall to the ground in a ball and not move. When the pain occurs it is also hard to breathe. Sometimes I get pains within my hand and leg when this pain occures. Since yesterday night I have had the pain on going and as the hour progresses the pain gets worse. What could this be?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here